Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Nov 11, 2015, 2:10 PM CST for 4 counties in Minnesota; 12 counties in North Dakota. It took effect at Nov 12, 2015, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 2:10 PM CST (20:10 UTC)
- In effect from
- Nov 12, 2015, 10:00 AM CST
- Expired
- Nov 12, 2015, 5:39 PM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 52 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS73 KFGF 112010 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 210 PM CST WED NOV 11 2015 NDZ014-024-028-038-049-052-130200- /O.UPG.KFGF.HW.A.0003.151112T1500Z-151113T0200Z/ /O.NEW.KFGF.WI.Y.0019.151112T1600Z-151113T0100Z/ BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...NEW ROCKFORD...COOPERSTOWN...VALLEY CITY...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND 210 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 58 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ029-040-NDZ006-015-026-029-039-053-130100- /O.NEW.KFGF.WI.Y.0019.151112T1900Z-151113T0100Z/ WILKIN-GRANT-TOWNER-RAMSEY-NELSON-STEELE-CASS-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...DEVILS LAKE...LAKOTA... MCVILLE...ANETA...TOLNA...FINLEY...HOPE...FARGO...WAHPETON 210 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PJS
5 follow-up statements
045 WWUS73 KFGF 120532 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1132 PM CST WED NOV 11 2015 NDZ014-024-028-038-049-052-130100- /O.CON.KFGF.WI.Y.0019.151112T1600Z-151113T0100Z/ BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...NEW ROCKFORD...COOPERSTOWN...VALLEY CITY...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND 1132 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ029-040-NDZ006-015-026-029-039-053-130100- /O.CON.KFGF.WI.Y.0019.151112T1900Z-151113T0100Z/ WILKIN-GRANT-TOWNER-RAMSEY-NELSON-STEELE-CASS-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...DEVILS LAKE...LAKOTA... MCVILLE...ANETA...TOLNA...FINLEY...HOPE...FARGO...WAHPETON 1132 PM CST WED NOV 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY... * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
907 WWUS73 KFGF 120948 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 348 AM CST THU NOV 12 2015 MNZ003-030-130100- /O.EXA.KFGF.WI.Y.0019.151112T1600Z-151113T0100Z/ CLAY-WEST OTTER TAIL- INCLUDING THE CITIES OF...MOORHEAD...FERGUS FALLS 348 AM CST THU NOV 12 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. * WINDS...NORTHWEST AROUND 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ029-040-NDZ006-015-026-029-039-053-130100- /O.EXT.KFGF.WI.Y.0019.151112T1600Z-151113T0100Z/ WILKIN-GRANT-TOWNER-RAMSEY-NELSON-STEELE-CASS-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...DEVILS LAKE...LAKOTA... MCVILLE...ANETA...TOLNA...FINLEY...HOPE...FARGO...WAHPETON 348 AM CST THU NOV 12 2015 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ014-024-028-038-049-052-130100- /O.CON.KFGF.WI.Y.0019.151112T1600Z-151113T0100Z/ BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...NEW ROCKFORD...COOPERSTOWN...VALLEY CITY...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND 348 AM CST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
106 WWUS73 KFGF 121856 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1256 PM CST THU NOV 12 2015 MNZ003-029-030-040-NDZ006-014-015-024-026-028-029-038-039-049-052- 053-130100- /O.CON.KFGF.WI.Y.0019.000000T0000Z-151113T0100Z/ CLAY-WILKIN-WEST OTTER TAIL-GRANT-TOWNER-BENSON-RAMSEY-EDDY- NELSON-GRIGGS-STEELE-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... CANDO...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... COOPERSTOWN...FINLEY...HOPE...VALLEY CITY...FARGO...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON 1256 PM CST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL RAMP UP THROUGH THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
879 WWUS73 KFGF 122128 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CST THU NOV 12 2015 DEFAULT OVERVIEW SECTION NDZ006-014-015-026-122230- /O.CAN.KFGF.WI.Y.0019.000000T0000Z-151113T0100Z/ TOWNER-BENSON-RAMSEY-NELSON- INCLUDING THE CITIES OF...CANDO...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...DEVILS LAKE...LAKOTA...MCVILLE...ANETA...TOLNA 328 PM CST THU NOV 12 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WINDS WILL STAY BELOW 30 MPH AND WILL CONTINUE TO DIMINISH THROUGHOUT THE EVENING. $$ MNZ003-029-030-040-NDZ024-028-029-038-039-049-052-053-130100- /O.CON.KFGF.WI.Y.0019.000000T0000Z-151113T0100Z/ CLAY-WILKIN-WEST OTTER TAIL-GRANT-EDDY-GRIGGS-STEELE-BARNES-CASS- RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... NEW ROCKFORD...COOPERSTOWN...FINLEY...HOPE...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 328 PM CST THU NOV 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS WILL CONTINUE INTO THE EARLY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
896 WWUS73 KFGF 122339 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 539 PM CST THU NOV 12 2015 MNZ003-029-030-040-NDZ024-028-029-038-039-049-052-053-130045- /O.CAN.KFGF.WI.Y.0019.000000T0000Z-151113T0100Z/ CLAY-WILKIN-WEST OTTER TAIL-GRANT-EDDY-GRIGGS-STEELE-BARNES-CASS- RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT... NEW ROCKFORD...COOPERSTOWN...FINLEY...HOPE...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON 539 PM CST THU NOV 12 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 11, 1:19 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 11, 1:19 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
119 PM CST WED NOV 11 2015
.UPDATE...
ISSUED AT 118 PM CST WED NOV 11 2015
VISIBILITIES IN NW MINNESOTA HAVE RISEN TO ABOUT 5SM IN MIST AND
WILL REMOVE DRIZZLE AND FOG FROM AFTN WX GRIDS. MAIN CHALLENGE FOR
SHORT TERM CONTINUES TO BE WINDS IN WESTERN AND SOUTHWESTERN
ZONES. SFC/H925/H850 UNILATERAL IN AFTN HOURS AND EASILY EXPECT
WINDS (AND WIND GUSTS) IN HIGH END ADVISORY RANGE BUT NOT QUITE
CONFIDENT ENOUGH FOR WARNING WINDS WITHOUT STRONG COLD ADVECTION
TO UPGRADE TO WARNING IN AREA OF HIGHEST WINDS...WHICH SHOULD BE
BARNES/RICHLAND/SARGENT. WILL COORDINATE WITH SURROUNDING OFFICES
AND ADDRESS AT 4 PM CST FORECAST.
UPDATE ISSUED AT 935 AM CST WED NOV 11 2015
THE PATCHY DRIZZLE AND FOG HAS IMPROVED AROUND THE VALLEY CITY
AREA DOWN THROUGH RANSOM AND SARGENT COUNTIES...AS WELL AS THE FAR
NORTHEAST IN ROSEAU/LAKE OF THE WOODS. WILL REMOVE WEATHER FROM
THOSE REGIONS AND KEEP PATCH FOG IN FOR REMAINING AREA THROUGH
18Z. DRIZZLE NOT SHOWING UP IN METARS BUT CAN FEEL IT HERE AT FGF.
NO OTHER CHANGES PLANNED TO 10 AM FCST UPDATE.
UPDATE ISSUED AT 702 AM CST WED NOV 11 2015
JUST DID A QUICK UPDATE TO ADD DRIZZLE/PATCHY FOG ALL AREAS
THROUGH 18Z.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 300 AM CST WED NOV 11 2015
THE MAIN CHALLENGE WILL BE WIND POTENTIAL ON THURSDAY ALONG WITH
SNOW SHOWERS...TEMPS AND AVIATION CONCERNS. MODELS ARE IN GOOD
AGREEMENT OVERALL WITH LARGE SCALE FEATURES...WITH THE GFS
CONTINUING TO PERFORM WELL.
FOR TODAY...A LARGE AREA OF LOW CLOUDS AND PERHAPS SOME DRIZZLE AT
TIMES SHOULD PERSIST THROUGH THE DAY. WE ARE NOT EXPECTING MUCH IF
ANY MEASURABLE PRECIPITATION WITH THE MAIN STORM MOVING WELL
SOUTH OF THE FA. TEMPERATURES WILL NOT RECOVER MUCH AT ALL TODAY
AND BE NEARLY STEADY IN SOME AREAS WITH THICK CLOUD CANOPY ALL
DAY.
FOR TONIGHT...THERE COULD BE SOME LIGHT RAIN PERHAPS MIXED WITH A
FEW FLAKES IN THE FAR EAST CLOSER TO LARGE STORM IN THE CENTRAL
PLAINS. ALL OTHER AREAS SHOULD REMAIN IN THE CLOUDS AS THE NEXT
SHORTWAVE APPROACHES FROM THE NW. TEMPS MAY NOT COOL MUCH IF WE
REMAIN CLOUDY...BUT WE COULD BREAK OUT FOR A FEW HOURS WITH FOG
NOT OUT OF THE QUESTION IN SOME AREAS.
ON THURSDAY...A STRONG SHORTWAVE WILL MOVE QUICKLY THROUGH THE
REGION. THERE WILL BE AN AREA OF VERY STRONG WINDS DEVELOPING IN
THE WEST THU MORNING THEN TRANSLATING EAST BY AFTERNOON. THERE
WILL BE 50KT TO MIX VERY EFFICIENTLY IN THE WEST BY 15Z THU INTO
THU EVENING. WE WILL THEREFORE ISSUE A HIGH WIND WATCH FOR THIS
POTENTIAL IN THE FAR WESTERN COUNTIES. ANOTHER POTENTIAL HAZARD
WILL BE SNOW SHOWERS THAT WILL ACCOMPANY THE HIGHER WINDS INTO THE
VALLEY BY AFTERNOON. THERE COULD BE SOME REDUCED VISIBILITIES AT
TIMES WHEN STRONGER WINDS COMBINE WITH HEAVIER SNOW SHOWERS. WE
WON/T MENTION BLOWING SNOW IN THE GRIDS...SINCE IT WILL DEPEND ON
WHERE SNOW FALLS...BUT MENTION IN THE HWO AND NPW TO HEIGHTEN
AWARENESS. TEMPS WILL BE COOL IN THE MID 30S NORTH TO AROUND 40
SOUTH.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 AM CST WED NOV 11 2015
FOR THU NIGHT...WINDS SHOULD SLOWLY SUBSIDE FROM WEST TO EAST.
THERE WILL BE AN AREA OF SNOW SHOWERS THAT SHOULD WRAP AROUND LOW
THAT COULD RESULT IN AN INCH OR TWO PERHAPS IN THE FAR EAST.
ON FRIDAY...IT WILL BE DRY WITH STRONG WAA PATTERN DEVELOPING BY
AFTERNOON. TEMPERATURES WILL RECOVER BACK INTO THE 40S FOR THE
WEST AND UPPER 30S FAR NORTHEAST.
FOR SATURDAY THROUGH TUESDAY...THE WEEKEND STILL LOOKS VERY NICE AS
THE PERIOD STARTS OFF WITH ZONAL FLOW ALOFT. VERY MILD AIR RETURNS
BOOSTING WEEKEND HIGHS WELL ABOVE NORMAL WITH DRY WEATHER. PATTERN
THEN TRANSITIONS TO SOUTHWEST FLOW AS A TROUGH DIGS ACROSS THE
WESTERN STATES. MODELS SHOW THE TROUGH DEEPENING AND FORMING A
CLOSED LOW OVER THE DESERT SW INTO TX. TO THE NORTH A WEAKER TROUGH
ALSO MOVES THRU MON/TUE THAT COULD SPREAD SOME LOW PCPN CHANCES
ACROSS THE AREA. BUT MORE NOTICEABLE WILL BE TEMPS DROPPING BACK TO
MORE NORMAL LEVELS BY TUE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 118 PM CST WED NOV 11 2015
STRATUS CLOUDS CONTINUE TO COVER MOST OF THE FORECAST
AREA...ALTHOUGH VISIBILITIES HAVE RECOVERED TO MORE THAN 6SM OVER
THE WESTERN SITES AND ARE 2-5SM OVER KTVF AND KBJI. THINK THAT VIS
WILL CONTINUE TO RECOVER THROUGHOUT THE AFTERNOON ALTHOUGH MOST
SITES WILL HOLD WITH IFR CIGS UNTIL NEAR 00Z WHEN THERE WILL BE SOME
RECOVER TO MVFR. KFAR MAY EVEN SEE SOME VFR CIGS LATER TONIGHT BUT
THINK THE SITES FURTHER NORTH WILL KEEP MVFR OR LOWER THROUGH MUCH
OF THE NIGHT. MORE LOWER CIGS AND VIS WILL ARRIVE TOMORROW MORNING
AS A SHORTWAVE TROUGH COMES DOWN FROM CANADA...MOSTLY IN THE MVFR
RANGE ALTHOUGH WILL KEEP KBJI LOWER THAN 1000 FT CIGS. SOME LIGHT
SNOW SHOWERS ARE POSSIBLE AND COULD BRING VIS DOWN AT TIMES...BUT
WILL JUST INCLUDE KDVL FOR NOW AS THE WORST OF THE PRECIP LOOKS LIKE
IT WILL BE NORTH OF THE OTHER TAF SITES THROUGH 18Z THURSDAY. WINDS
WILL PICK UP OUT OF THE NORTHWEST AT THE END OF THE PERIOD...WITH
KDVL AND KFAR SEEING SUSTAINED WINDS AROUND 15 TO 20 KTS WITH GUSTS
APPROACHING 30 KTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR NDZ014-024-028-038-049-052.
MN...NONE.
&&
UPDATE...SPEICHER
SHORT TERM...DK
LONG TERM...GODON/DK
AVIATION...JRHazardous weather outlook, Nov 11, 5:46 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CST WED NOV 11 2015 NDZ014-024-028-038-049-052-121200- BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- 546 AM CST WED NOV 11 2015 ...A HIGH WIND WATCH IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SOME PATCHY MORNING FOG IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WILL QUICKLY DEVELOP THURSDAY MORNING AND GUST TO NEAR 60 MPH BY THURSDAY AFTERNOON IN THE DEVILS LAKE BASIN INTO SOUTHEAST NORTH DAKOTA. IN ADDITION...SNOW SHOWERS WILL MOVE INTO THE REGION THURSDAY...AND THE COMBINATION OF THE STRONG WINDS AND SNOW SHOWERS MAY CAUSE REDUCED VISIBILITY AT TIMES. WINDS WILL SUBSIDE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-015-016-026-027- 029-030-039-053-054-121200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-RAMSEY-EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE- TRAILL-CASS-RICHLAND-WESTERN WALSH COUNTY- 546 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SOME PATCHY FOG MAY REDUCE VISIBILITY TO UNDER ONE MILE AT TIMES THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WILL DEVELOP IN THE RED RIVER VALLEY THURSDAY AFTERNOON. IN ADDITION...SNOW SHOWERS WILL MOVE INTO THE REGION THURSDAY...AND THE COMBINATION OF THE STRONG WINDS AND SNOW SHOWERS MAY CAUSE REDUCED VISIBILITY AT TIMES. WINDS WILL SUBSIDE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:06 AM CST | High Wind Watch | FGF | Barnes, Benson, Eddy, Griggs, Ransom, Sargent | 11 hr |
Nearby
Wind Advisories in North Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.